Washington, 2007

Wildfire in Washington, June 24, 2007

June 24, 2007 · NWS PDT · 1 event in 1 county or zone

A 400 acre wildfire east of Toppenish.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PDT wrote it up.

A 400 acre wildfire east of Toppenish.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jun 24, 1:20 AM PST, 4 hours 40 minutes earlier.

Area forecast discussion, Jun 24, 1:20 AM PST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
220 AM PDT SUN JUN 24 2007

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...UPPER LOW THAT HAS BEEN
OFF THE COAST FOR SEVERAL DAYS WILL FINALLY MOVE ACROSS THE PACIFIC
NORTHWEST TODAY AND TONIGHT. FOR TODAY...SKIES WILL BE CLEAR TO
PARTLY CLOUDY EARLY WITH INCREASING CLOUDS DURING THE AFTERNOON.
EXCEPTION WILL BE THE CASCADES WHICH SHOULD REMAIN CLOUDY ALL DAY
WITH ONSHORE FLOW. PRECIPITATION WILL BE SHOWERS IN THE CASCADES AND
POSSIBLE THUNDERSTORMS LATE TODAY OVER THE EASTERN MOUNTAINS AS THIS
REGION BECOMES UNSTABLE. HIGH TEMPERATURES REMAIN WELL BELOW NORMAL.
BEST CHANCES FOR RAIN WILL BE TONIGHT AS UPPER LOW AND STRONG VORT
CENTER MOVE THROUGH. MODERATE WINDS CAN BE EXPECTED IN MANY AREAS
FOR THE NEXT 24 HOURS AS THIS SYSTEM MOVES ACROSS THE REGION. ON
MONDAY HIGH PRESSURE WILL BUILD IN WITH IMPROVING WEATHER. PRECIP
WILL BE ENDING EARLY IN THE MORNING WITH CLEARING SKIES AND
DIMINISHING WINDS BY AFTERNOON. FAIR WEATHER MONDAY NIGHT WITH COOL
TEMPS UNDER HIGH PRESSURE.  94

.LONG TERM...TUESDAY THROUGH SATURDAY.  DRY AND WARM DAY ON TUESDAY
AS UPPER RIDGE WILL CONTINUE TO MOVE ACROSS THE REGION WITH THE FLOW
BECOMING MORE SOUTHWEST.  ON WEDNESDAY WE SHOULD SEE SOME MOISTURE
START TO MAKE ITS WAY INTO THE REGION VIA THE SOUTHWEST FLOW.  LARGE
UPPER LEVEL LOW PRESSURE WILL CONTINUE TO TRACK TOWARD THE NORTHWEST
COAST THURSDAY THROUGH SATURDAY WITH MOST OF THE MOISTURE CONFINED
TO THE WEST SIDE ON THURSDAY AND THEN SPILLING OVER TO THE EAST
THROUGH THE REST OF THE EXTENDED WITH COOL TEMPERATURES AND A CHANCE
OF SHOWERS.  ML

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE TODAY WITH BREEZY
CONDITIONS AT KPDT AND KRDM.  SITES WILL SEE AN INCREASE IN CLOUDS
WITH ISOLATED TO SCATTERED SHOWERS BY LATE DAY.  ISOLATED
THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS AREAS FROM 23Z
THROUGH 03Z...WITH INCREASING CHANCES OF SHOWERS OVERNIGHT. ML

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  72  47  72  47 /  10  30  10   0
ALW  74  50  73  49 /  10  30  10   0
PSC  76  49  77  47 /  10  20   0   0
YKM  72  45  74  44 /  10  20   0   0
HRI  74  47  74  47 /  10  20   0   0
ELN  67  47  70  42 /  10  20   0   0
RDM  69  35  74  35 /  10  30   0   0
LGD  72  45  69  39 /  20  30  10   0
GCD  69  41  72  40 /  20  30  10   0
DLS  69  50  75  48 /  10  20   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
94/93/93
Hazardous weather outlook, Jun 24, 3:16 AM PST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
416 AM PDT SUN JUN 24 2007

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-251130-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
416 AM PDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS
     FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
     MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON, GRANDE RONDE
     VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF
     OREGON, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE
     MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM
     COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

UPPER LEVEL LOW PRESSURE SYSTEM WILL BE MOVING ACROSS THE REGION
TODAY AND TONIGHT. ISOLATED THUNDERSTORMS MAY DEVELOP OVER THE
MOUNTAINS LATER THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

HIGH PRESSURE WILL PROVIDE FAIR WEATHER THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Yakima Valley

When
June 24, 6:00 AM PST to 11:00 PM PST
Where
Yakima Valley forecast zone
Reported by
Other Federal Agency
Coordinates
46.457, -120.739 (the zone’s center; the record gives no point)

This wildfire burned 400 acres 9 miles east of Toppenish.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41634.